14 August, 2017
Effects of Oxycodone 5MG
Oxycodone is an opiate-type medication for the treatment of moderate to severe pain. Oxycodone may be used alone or in combination with acetaminophen with a starting strength of 5 mg. Like all narcotic pain relievers; in addition to its pain-relieving properties, oxycodone may cause a number of side effects, some of which may be severe.
As oxycodone is a narcotic medication, drowsiness is a commonly reported side effect of its use, while others have reported insomnia. Some patients may also experience a feeling of lightheadedness or dizziness. These side effects will most likely diminish in severity as the patient becomes used to the medication and lying down may decrease the effects. More severe changes such as fainting, inability to waken or slowed, shallow breathing may indicate that too much medication has been taken and warrant immediate medical attention.
Stomach complaints, such as nausea and vomiting are reported as common side effects of narcotic-type pain relievers such as oxycodone. Taking oxycodone with food may lessen the severity, and the condition will likely decrease in severity over time. Some patients, particularly those who take oxycodone for chronic pain over a long period of time may experience constipation. Unlike other stomach complaints, diarrhea will most likely not improve over time and may warrant the use of a laxative.
Some patients who take oxycodone may experience mild confusion and impaired thinking. Other patients have reported mild anxiety or agitation with oxycodone use. Like many side effects, most cognitive changes will improve with continued oxycodone use but some patients may develop depression or see a worsening of existing depression. Severe changes in mental status may need attention by a medical professional.
All narcotics, including oxycodone may pose a potential for physical addiction and abuse. Prescription pain medications containing oxycodone should be taken only as directed by a physician. In addition, many patients who take oxycodone for a long period of time will develop a physical dependence to the medicine, even when it is taken as prescribed. As stated by RxList.com, discontinuation of oxycodone may lead to symptoms of withdrawal including diarrhea, vomiting, severe anxiety, flu-like illness and sweating. If too much medication is taken, symptoms of overdose may be experienced including sedation, unconsciousness and slowed respirations. Oxycodone is a controlled-substance prescription which may require careful monitoring of use. Symptoms of withdrawal or overdose should be immediately reported to a physician.
- Tablets image by Star from Fotolia.com